Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: freaking out on Cymbalta (long/introspective) Sad Panda

Posted by cache-monkey on September 27, 2004, at 17:32:42

In reply to Re: freaking out on Cymbalta cache-monkey, posted by Sad Panda on September 27, 2004, at 10:56:00

<< Hi Cache-monkey, >>

Hey there,

<< Hot/Cold/Night sweats is a side effect of things that raise serotonin levels because it's serotonin receptors that control body temperature. The worst part of serotonin syndrome is hyperthermia causing fataly high temperatures. >>

Hmm. I'm sweating pretty much non-stop, though. Especially my feet. Is this something that will subside as my body gets used to the drug?

<< Have you tried any other AD's? I would not take Cymbalta or Effexor for "low-level GAD/dysthymia". >>

So, low-level GAD/dysthymia has pretty much been a constant in my life. If that were it, I think I could probably handle it, maybe with a little BuSpar. But I've had two episodes of full-fledged depression, and a couple of other long dysthymic periods. All of them in my adult life were precipitated by a combination of an attempt to quit smoking and some other "normal" but significant life stress.

The first depressive episode I used Wellbutrin at first, which helped with my energy levels, but which made me more obsessional (a characteristic of my depressive/dysthymic side).

Adding Celexa worked, and worked well, but possibly triggered hypomania and had a lot of sexual dysfunction and weight gain. So I went off of the meds, probably too quickly. After that depression came descending again. A large part of this was definitely environmental: maladaptive habits, no therapy, many of my closest friends moving, a break up. But what really knocked me over the edge into the pit was quitting smoking.

I started Serzone, which made me feel worse from day one. Parts of me started to feel better after a while, but most of me stayed worse. I've also been in therapy, which has helped tremendously.

After tapering Serzone, starting up BuSpar, oh, and of course, starting smoking again, I was back to the "low-level GAD/dysthymia", which hangs around in the background and sometimes jumps up to get me.

The thing is that before starting Cymbalta, I feel like I was a couple of cigarettes or a big life event shy of falling back into something deeper again. Quitting smoking is a high priority for me right now. And I have a very stressful year ahead of me. I think being on an AD could really help me get through this.

Now, I hope that I don't have to be on an AD the rest of my life. I genuinely believe that having a period of stablized/eleveted brain chemistry can help me relearn how to think about stuff in more adaptive ways, plus get me through the post-smoking trough. (As far as the relearning how to think, I have in the back of my mind the knock-out mice experiments.)

That's probably stuff that I could do in the long run without an AD, but I feel like I don't have the wherewithal to go through all the lows. (I'm a grad student going on the job market this year.) But at the same time, I'm not sure I have the wherewithal to go through all the anxiety and agitation I'm going through right now. Plus the constant sweating is none too fun.

Blargh. After all that I'm still not sure what to do. I guess I'll give it until the end of the week and then make a decision.

Peace,
cache-monkey


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:cache-monkey thread:395545
URL: http://www.dr-bob.org/babble/20040927/msgs/395937.html